Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Las Vegas, NV

July 12, 2013Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 12, 2013, 11:16 AM PDT for Clark County, Nevada. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2013, 11:16 AM PDT (18:16 UTC)
Expired
Jul 12, 2013, 3:15 PM PDT
In force
4 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 99 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 11:50 AM PDTFLASH FLOOD1 Ese Mt. Charleston, NVDEBRIS FLOW REPORTED SOUTH OF PROSPECT RANCH AND HEADING TOWARD HWY 157 - KYLE CANYON ROAD
Jul 12, 12:45 PM PDTFLASH FLOOD1 Se Mt. Charleston, NVREPORTS OF 4FT OF WATER FLOWING DOWN HARRIS SPRINGS CANYON
Jul 12, 1:40 PM PDTFLASH FLOOD9 E Mt. Charleston, NVFLOODING NOW OVER KYLE CANYON ROAD - HWY-157. NO DEPTH WAS REPORTED BUT IT IS IMPASSABLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WGUS55 KVEF 121816
FFWVEF
NVC003-122015-
/O.NEW.KVEF.FF.W.0007.130712T1816Z-130712T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1116 AM PDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 115 PM PDT.

* AT 1110 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR WILLOW CREEK CAMPGROUND...
  OR 9 MILES NORTHWEST OF MT. CHARLESTON. ADDITIONAL THUNDERSTORMS   
  WERE PRODUCING MODERATE TO LOCALLY HEAVY RAIN IN AND JUST SOUTH OF 
  KYLE CANYON. THIS ACTIVITY WAS NEARLY STATIONARY OR MOVING LESS    
  THAN 5 MPH. THIS WILL RESULT IN WATER FLOWING IN LOW LYING         
  AREAS...ROCKS AND DEBRIS WASHING ONTO ROADS AND THE POTENTIAL FOR  
  LANDSLIDES. 

* LOCATIONS IMPACTED INCLUDE...
  WILLOW CREEK CAMPGROUND AS WELL AS THE EASTERN PORTIONS OF THE     
  CARPENTER 1 FIRE BURN AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.

HEAVY RAINFALL IS FALLING ON THE CARPENTER 1 FIRE BURN AREA. BECAUSE 
OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY 
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS 
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3638 11577 3653 11579 3653 11561 3636 11547
      3618 11543 3611 11561

$$

STACHELSKI
2 follow-up statements
785 
WGUS75 KVEF 121921
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1221 PM PDT FRI JUL 12 2013

NVC003-122015-
/O.CON.KVEF.FF.W.0007.000000T0000Z-130712T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1221 PM PDT FRI JUL 12 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM PDT FOR WEST
CENTRAL CLARK COUNTY...

AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN IN THE SPRING 
MOUNTAINS FROM THE WILLOW CREEK CAMPGROUND SOUTHWEST TOWARD THE KYLE 
CANYON AND CARPENTER 1 FIRE BURN AREAS. A NATIONAL WEATHER SERVICE 
INCIDENT METEOROLOGIST RELAYED REPORTS OF DEBRIS FLOWS OCCURRING IN 
THE HARRIS CANYON AREA WHICH HAS BEEN IMPACTED BY THE CARPENTER 1 
FIRE. 

LOCATIONS IMPACTED INCLUDE...WILLOW CREEK CAMPGROUND...KYLE CANYON 
AND THE CARPENTER 1 FIRE BURN AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.

HEAVY RAINFALL IS FALLING ON THE CARPENTER 1 FIRE BURN AREA. BECAUSE 
OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY 
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS 
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3638 11577 3653 11579 3653 11561 3636 11547
      3618 11543 3611 11561

$$

STACHELSKI
923 
WGUS55 KVEF 122002
FFWVEF
NVC003-122215-
/O.EXT.KVEF.FF.W.0007.000000T0000Z-130712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
102 PM PDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 315 PM PDT.

* AT 1255 PM PDT...A NATIONAL WEATHER SERVICE INCIDENT METEOROLOGIST 
  REPORTED VERY HEAVY RAIN FROM THUNDERSTORMS ON MT CHARLESTON HAS   
  RESULTED IN DEBRIS FLOWS IN THE HARRIS CANYON AREA OF THE          
  CARPENTER 1 FIRE. THIS ACTIVITY WILL CONTINUE TO MOVE SLOWLY. ANY  
  ADDITIONAL RAINFALL OR RUNOFF FROM EARLIER RAIN WILL RESULT IN NEW 
  FLASH FLOODING OR CAUSE EXISTING FLASH FLOODING OR DEBRIS FLOWS TO 
  BECOME WORSE.

* LOCATIONS IMPACTED INCLUDE...
  WILLOW CREEK CAMPGROUND...KYLE CANYON AND THE CARPENTER 1 FIRE     
  BURN AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.

HEAVY RAINFALL IS FALLING ON THE CARPENTER 1 FIRE BURN AREA. BECAUSE 
OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY 
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS 
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3638 11577 3653 11579 3653 11561 3636 11547
      3618 11543 3611 11561

$$

STACHELSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 10:23 AM PDT, 53 minutes earlier.

Area forecast discussion, Jul 12, 10:23 AM PDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1023 AM PDT FRI JUL 12 2013

.SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE ACROSS MUCH OF THE
REGION TODAY BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS ONCE
AGAIN. FLASH FLOODING WILL BE THE PRIMARY CONCERN WITH THESE
STORMS...ESPECIALLY IN AREAS WITH RECENT WILDFIRES. THUNDERSTORM
CHANCES WILL SLOWLY DECREASE OVER THE WEEKEND...WITH DRIER AND
WARMER CONDITIONS EXPECTED BY EARLY NEXT WEEK.
&&

.UPDATE...WEAK FEATURE OVER SRN CA AND NRN BAJA MEXICO HELPING
ENHANCE AN AREA OF LGT SHOWERS ACROSS ERN SAN BERNARDINO COUNTY.
HAVE ONLY SEE A FEW HUNDREDTHS COME OUT OF THESE SHOWERS. OTHERWISE
WILL BE WATCHING FOR DEVELOPMENT OF THUNDERSTORMS OVER THE HIGHER
TERRAIN AND IN AREAS OF DEFERENTIAL HEATING IN RELATIVELY CLEAR
AREAS. PWATS STANDING ABOUT +2SD OR 180 PCT OF NORMAL. DECIDE TO
EXPAND THE FLASH FLOOD WATCH TO INCLUDE MOST OF CLARK COUNTY AS WELL
AS THE LAKE MEAD NATL REC AREA. UPDATED PACKAGE OUT WITH WATCH
HEADLINE AS WELL AS INCREASING POPS/HEAVY RAIN.
&&

.AVIATION...FOR MCCARRAN...ISOLATED SHOWERS/THUNDERSTORMS WILL BE
POSSIBLE ACROSS PARTS OF THE LAS VEGAS VALLEY BY 19Z...BECOMING SCTD
AFTER DURING THE AFTERNOON. CIGS OF 8-10K FEET ARE EXPECTED FOR MUCH
OF THE DAY...WITH LOWER CIGS POSSIBLE NEAR SHOWER ACTIVITY. OUTSIDE
OF SHOWER ACTIVITY WINDS WILL LIKELY BE LIGHT AND VARIABLE
...THEN FAVORING A SOUTHEASTERLY DIRECTION. GUSTY WINDS COULD
DEVELOP NEAR SHOWER ACTIVITY. SHOWERS/THUNDERSTORMS SHOULD BEGIN TO
TAPER OFF AFTER SUNSET...WITH DRIER CONDITIONS EXPECTED AFTER 06Z
SAT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOSTLY CLOUDY SKIES ARE EXPECTED FOR MOST OF THE AREA
TODAY WITH CIGS AROUND 8-10K FEET. SHOWERS/THUNDERSTORM ACTIVITY IS
EXPECTED...MAINLY EAST OF A TWENTYNINE PALMS-PAHRUMP-RACHEL LINE.
LIGHT WINDS FAVORING TYPICAL DIURNAL DIRECTIONS ARE EXPECTED
OUTSIDE OF SHOWER ACTIVITY...WITH GUSTY WINDS POSSIBLE NEAR SHOWERS.
CONDITIONS WILL BEGIN TO DRY OUT TONIGHT...THOUGH ISOLATED
SHOWER/THUNDERSTORM ACTIVITY WILL CONTINUE PRIMARILY EAST OF LAS
VEGAS EACH AFTERNOON THROUGH THE WEEKEND.
&&

.PREV DISCUSSION...
239 AM PDT FRI JUL 12 2013

.SHORT TERM...TODAY THROUGH SATURDAY...THE REGION WILL BE CAUGHT
BETWEEN A TROUGH OF LOW PRESSURE ACROSS THE PACIFIC NORTHWEST AND A
HIGH PRESSURE CIRCULATION OVER NEW MEXICO TODAY AND SATURDAY. THIS
WILL RESULT IN RELATIVELY DRY CONDITIONS WEST OF A RACHEL-PAHRUMP-
TWENTYNINE PALMS LINE AND MOIST SOUTHEAST FLOW TO THE EAST. THE
PRIMARY CONCERN ONCE AGAIN TODAY IS THE POTENTIAL FOR FLASH
FLOODING IN AREAS UNDER THIS SOUTHEAST FLOW. ESPECIALLY IN AREAS
WHICH HAVE RECENTLY SEEN WILDFIRE ACTIVITY. CURRENT SATELLITE
DERIVED PRECIPITABLE WATER VALUES ARE 160-200 PERCENT OF
NORMAL...WITH VALUES OF 1.0-1.7 INCHES IN THE FORECAST THROUGH THE
DAY. STORM MOTION WILL BE NORTH-NORTHEAST AT 10-15 KTS...WITH THE
SLOWEST MOTION EXPECTED OVER THE WESTERN FRINGE OF THE
MOISTURE...INCLUDING ACROSS THE SPRING MOUNTAINS. AS FOR THE
POTENTIAL FOR ORGANIZED STORMS...0-6KM SHEAR VALUES OF 25-40KTS ARE
FORECAST TO DEVELOP ACROSS THE EASTERN PORTIONS OF MOHAVE AND
LINCOLN COUNTIES...WHICH COULD FAVOR A FEW ORGANIZED CELLS. THE
BIGGEST QUESTION WILL BE HOW MUCH INSTABILITY WILL DEVELOP. LATEST
TRENDS AND GUIDANCE SUGGEST THAT AT LEAST THE EASTERN HALF OF MOHAVE
COUNTY COULD SEE A CONSIDERABLE AMOUNT OF SUN TODAY. THE NAM HAS
PICKED UP ON THIS AND IS PRODUCING 500-1000 J/KG OF CAPE BY THIS
AFTERNOON. BECAUSE OF THIS AND THE FACT THAT THE BEST AREA OF
MOISTURE LOOKS TO RESIDE OVER CLARK COUNTY...HAVE DECIDED TO EXTEND
THE CURRENT FLASH FLOOD WATCH THROUGH 06Z SATURDAY. THE NEXT SHIFT
WILL NEED TO MONITOR CLOUD COVER AS AREAS THAT RECEIVE SIGNIFICANT
SUNLIGHT DURING PEAK HEATING COULD DESTABILIZE RAPIDLY.

A LACK OF SYNOPTIC SCALE FORCING AND DECREASING MOISTURE AFTER 06Z
SATURDAY SHOULD ALLOW CONVECTION TO TAPER OFF FAIRLY QUICKLY DURING
THE OVERNIGHT HOURS. SLOW DRYING WILL CONTINUE SATURDAY...HOWEVER
ENOUGH MOISTURE AND INSTABILITY WILL BE AROUND TO KEEP A SLIGHT
CHANCE TO CHANCE OF SHOWERS IN THE FORECAST ACROSS MUCH OF
LINCOLN...CLARK...AND MOHAVE COUNTIES SATURDAY...ESPECIALLY IN THE
HIGH TERRAIN.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...DRYING IS EXPECTED TO
CONTINUE TO TAKE PLACE THROUGH MONDAY AS THE SOUTHEAST RIDGE IS
SUPPRESSED FURTHER TO THE EAST AND A WEAK TROUGH REMAINS OFF THE
NORTHERN CALIFORNIA COAST. HOWEVER ENOUGH INSTABILITY/MOISTURE TO
LINGER OVER MAINLY MOHAVE COUNTY ARIZONA TO CONTINUE MENTION OF
ISOLATED AFTERNOON/EVENING THUNDERSTORMS FOR THIS AREA. BY TUESDAY
AND INTO THURSDAY OVERALL PATTERN OVER THE AREA WILL BE A TROUGH OFF
THE WEST COAST AND A RIDGE CENTERED SOMEWHERE TO THE SOUTHEAST/EAST
OF THE CWA. THIS WILL RESULT IN A FAIRLY NON-DESCRIPTIVE PATTERN OF
WEAK SOUTHERLY FLOW OVER THE CWA RESULTING IN ISOLATED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS OVER THE EASTERN PORTION OF THE
AREA FROM TUESDAY ON. THERE IS STILL A CHANCE THAT INCREASED
MOISTURE WILL BE SEEN BY THURSDAY...BUT THE THE CURRENT MODEL RUNS
ARE NOT INDICATING A MAJOR PUSH HEADING OUR DIRECTION. TEMPERATURES
WILL GENERALLY BE NEAR NORMAL THROUGH THE PERIOD.
&&

.FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN
OVER THE HIGHER TERRAIN TODAY EAST OF A LINE FROM TWENTYNINE PALMS
CA-PAHRUMP NV-RACHEL NV. THE FLASH FLOOD THREAT WILL BE PARTICULARLY
HIGH NEAR BURN SCARS. THUNDERSTORMS...PRIMARILY WET...WILL CONTINUE
MAINLY ACROSS THE EASTERN ZONES THROUGH SUNDAY ALTHOUGH THE MOISTURE
CONTENT WILL GRADUALLY DECREASE SATURDAY THROUGH MONDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ016-019>022.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001-003-036.
CA...NONE.
&&

UPDATE...PIERCE
PREV DISCUSSION...WOLCOTT/JENSEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 12, 5:09 AM PDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
509 AM PDT FRI JUL 12 2013

AZZ002-036-CAZ519>527-NVZ014>018-020>022-130315-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
509 AM PDT FRI JUL 12 2013 /509 AM MST FRI JUL 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TODAY AND TONIGHT WITH
LOCALLY HEAVY RAINFALL POSSIBLE ALONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRYING WILL TAKE PLACE FROM THE WEST ON SATURDAY AND CONTINUE INTO
MONDAY. HOWEVER ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE...ESPECIALLY OVER THE EASTERN ZONES. INCREASING MOISTURE
MAY ONCE AGAIN BE SEEN WEDNESDAY AND THURSDAY FOR AN INCREASING CHANCE OF
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-003-NVZ019-130315-
NORTHWEST PLATEAU-NORTHWEST DESERTS-SPRING MOUNTAINS-
509 AM PDT FRI JUL 12 2013 /509 AM MST FRI JUL 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TODAY AND TONIGHT WITH POSSIBLE HEAVY RAINFALL. A FLASH FLOOD WATCH
HAS BEEN EXTENDED THROUGH 11 PM THIS EVENING. THE MAIN CONCERN WILL
BE RECENT BURN SCARS...ESPECIALLY IN THE SPRING MOUNTAINS AND
HUALAPAI MOUNTAIN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRYING WILL BE SEEN SATURDAY THROUGH MONDAY...HOWEVER ENOUGH
MOISTURE WILL REMAIN OVER THE AREA TO KEEP ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS IN THE FORECAST. AN INCREASE IN MOISTURE MAY
BE SEEN WEDNESDAY AND THURSDAY LEADING TO AN INCREASE IN
THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVITY MAY BE NEEDED THIS AFTERNOON...DUE TO THE
POSSIBILITY OF HEAVY RAINFALL. SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:12 AM PDTFlash Flood WarningVEFClark2 hr
Jul 12, 12:08 PM PDTFlash Flood WarningVEFClark3 hr
Jul 12, 12:38 PM PDTFlash Flood WarningVEFClark112 min
Jul 12, 1:14 PM PDTFlash Flood WarningVEFClark2 hr
Jul 12, 2:01 PM PDTFlash Flood WarningVEFLincoln3 hr
Jul 12, 3:16 PM PDTFlash Flood WarningVEFClark3 hr
Jul 12, 3:28 PM PDTFlash Flood WarningVEFLincoln2 hr

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.